MAUDE Adverse Event Report: ST PAUL BCI CAPNOCHECK PLUS; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE

ST PAUL BCI CAPNOCHECK PLUS; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Model Number 9004050
Medical Device Problem Codes Erratic or Intermittent Display (1182); Poor Quality Image (1408); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Operator of device is unknown; no additional information has been received to date.The device was returned for evaluation.It was noted that the absorber and backlight cable assembled incorrectly by customer, brass insert on top case damaged.Functional test was performed.Ten percent gas was applied to the monitor and it read 69 mmhg, performed a hi/lo calibration; the readings were right on for the days pressure.As for the screen flickering and display dim, no problem was found; screen was bright as a new one and no flickering was present.The back light cable was replaced as a preventive measure.The problem was deemed due to the device being out of calibration.Root cause was deemed to be user interface.The failure resulted from user tampering with the monitor resulting in incorrect assembly and the co2 sensor to drift out of calibration.Monitor was last serviced in february 2019 and had passed all functional tests.Further device history record (dhr) review was not relevant because the results of the complaint investigation do not indicate a problem with the initial manufacture or prior repair of the device.This remediation mdr was generated under protocol (b)(4) as a result of warning letter cms# 617147.
 
Event or Problem Description
It was reported that the device screen was flickering, display was dim, and readings were off.No patient injury was reported.

Brand Name
BCI CAPNOCHECK PLUS
Common Device Name
ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15409646
Report Number3012307300-2022-18865
Device Sequence Number6952889
Product Code CCK
UDI-Device Identifier10610586036866
UDI-Public10610586036866
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K970209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number9004050
Device Catalogue Number9004050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Initial Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown